Q. Is painful heavy menstrual flow after IUD placement a serious condition?

Answered by
Dr. Suchada Chaiwechakarn
and medically reviewed by Nithila A
Published on Aug 23, 2019 and last reviewed on: Aug 28, 2019

Hello doctor,

I had the Skyla IUD inserted two months ago to lighten my very heavy menstrual flows hopefully. My first period after insertion was very heavy and painful, more than usual, but I heard that was likely to happen. It lasted for two and a half weeks. Since then, I have had spotting daily, some days heavier than others, but very frequent. I also have been experiencing mild cramping and bleeding after intercourse. Is this a dangerous condition?

Dr. Suchada Chaiwechakarn

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Irregular bleeding is the most common side effects of hormonal IUD (intrauterine device). You should expect irregular bleeding or vaginal spotting for six to eight weeks after the insertion. I recommend you to reach inside your vagina and feel the string. If you can feel the string the chance that IUD is in the right place is very high so you should not worry too much. Taking Motrin (Ibuprofen) and applying heating pads should help with cramping. The string should be checked by yourself now and then to make sure it is still in the right place.

Also Read Answers From:

Related Questions & Answers


Does taking Krimson cause heavy bleeding?

Query: Hello doctor,I have PCOS and I visited a dermatologist for acne and hirsutism profile. She suggested me Krimson 35 for 21 days and Aldactone 50 for three months. I am on my fourth day of my periods and my bleeding had reduced but when I consumed Krimson 35 before going to sleep my bleeding increased...  Read Full »

My fiancee has heavy bleeding and cramps after taking Unwanted 72. Could she be pregnant?

Query: Hello doctor, My fiancee is a 28 year old and weighs 43 kg. We had unprotected sex on the 10th day of her menstrual cycle, and I am sure I did not ejaculate. But, I am worried about her getting pregnant. She took Unwanted 72 tablet 12 hours later. A week later, she had cramps and menses-like bl...  Read Full »

Can a woman's intimate life get affected with an IUD?

Query: Hi doctor,How having an IUD can potentially change or affect intercourse for a woman? What are the ways a woman's intimate life may change with an IUD such as certain position hurt more, etc., and why? I would like you to touch on the differences between hormonal and non-hormonal IUDs. How they impa...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.